MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. VASCU-PICC®

MEDICAL COMPONENTS, INC. VASCU-PICC®
Model Number MD17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Rn stopped ivf and heplock the catheter.The red lumen was unable to be flushed.Alteplase was ordered and instilled, but with great difficulty.The attempt to remove the alteplase was made 2 hours later but very little was able to be removed.Picc was removed 2 days later.Line discovered to be ruptured, looking like it had split in several places and bubbled out.
 
Additional Manufacturer Narrative
One 2.6f vascu picc was returned for evaluation.Visual inspection revealed a bubble approximately1 cm in length between 5.5 and 6.5 cm distal to the hub.Another smaller bubble can be seen at the 7 cm mark.Functional testing was performed by clamping the distal end of the lumen.When flushed through the luer with the white clamp no leaks or ballooning were noted.When flushed through the luer with the red clamp, the bubble/balloon expanded but did not leak.The clamp on the distal lumen was removed and air was then pushed through the luer with the red clamp but resulted only in the bubble growing in size.The lumen appears occluded at the distal end of the bubble/balloon.The device was reviewed by medcomp engineering.The cause of the bubble/balloon is most likely due to injecting against the occluded lumen.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured, assembled, and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test.This test would have detected any holes, leaks, or weak spots if they had existed at the time of manufacture.A root cause cannot be determined but is not likely manufacture related.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VASCU-PICC®
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20912563
Report Number2518902-2024-00085
Device Sequence Number12724290
Product Code LJS
UDI-Device Identifier00884908146493
UDI-Public00884908146493
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Device Lot NumberMRJF660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 MO
Patient SexMale